Flood, Sussex
- When
- July 28, 3:00 PM EST to 4:00 PM EST
- Where
- Sussex County, 0.55 mi NNE of Laurel to Laurel
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 38.558, -75.568
Flooding reported on Front and Poplar streets.
A rare summertime Nor'easter tracked just offshore producing heavy rain, thunderstorms and wind. Coastal flooding and beach erosion also occurred.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PHI wrote it up.
A rare summertime Nor'easter tracked just offshore producing heavy rain, thunderstorms and wind. Coastal flooding and beach erosion also occurred.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jul 28, 3:00 PM EST, 0 minutes earlier.
Area Forecast Discussion
National Weather Service Mount Holly NJ
400 PM EDT Fri Jul 28 2017
.SYNOPSIS...
An unseasonably strong low pressure system will organize over
Delmarva tonight, and setup anchor off the middle Atlantic coast
through Sunday, finally moving out to sea on Monday. Meanwhile, high
pressure in the upper MKDOVississippi Valley will settle over the
mid Atlantic on Wednesday. A slow moving cold front is expected to
traverse our region on Friday.
&&
.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
Showers and thunderstorms over the DC/BWI area tracking to the
east and moving into northeast MD. With SB CAPE values 2000-3000
J/kg across the Delmarva, there is plenty of instability and
with surface dewpoints in the low 70s, there is plenty of
moisture with which to work. These storms are slowly moving, so
once they do make it into the region, the threat for flooding
and flash flooding will begin.
This afternoon and tonight... The stage is set for the second
high impact heavy rainfall event in less than a week across the
southern tier of the forecast area this afternoon and tonight.
The greatest concern over the next 24 hours will be flash
flooding. Here are a few points on this topic:
1) Forecast confidence for the occurrence of heavy rainfall
is high.
2) There could be numerous occurrences of flash flooding late
this afternoon and tonight (i.e., not just a highly isolated/
localized risk as we commonly see in summer-time flash flood
events).
3) A southward trend in the axis of heaviest QPF has been noted the
model guidance last night. This makes meteorological sense as the
sustained deeper convection needed to produce heavy rainfall rates
(greater than 2" per hour) will be favored in the unstable warm
sector along and south of the stationary front. We have seen several
events recently where this has happened and the heaviest rainfall
shifted farther south than earlier indications. We opted to trim the
northern tier of counties along I-195 in central New Jersey and north
of the PA Turnpike in eastern Pennsylvania from the Flash Flood Watch.
Otherwise the Watch remains unchanged.
4) The axis of heaviest rain is looking like it could potentially
fall over the same areas south of the Mason-Dixon line that were
drenched with 3-6" (locally higher amounts) of rainfall since last
weekend. Since area basins and soils have not had time to recover,
it will not take nearly as much rain to flood.
5) The flash flood risk ramps up in Delmarva late this afternoon
in concert with diurnal convection that develops along a
stationary front nearby. Complex of showers and embedded thunderstorms
containing torrential downpours is then expected to become
better organized as it expands northward into SE PA/S NJ this
evening. Heavy rainfall is expected to continue into the overnight.
There will also be a threat for a few strong to severe
thunderstorms late this afternoon and into this evening, mainly
across Delmarva. SPC has the southern two-thirds of the CWA
(south of I-78) in a D1 marginal risk for severe storms, which
represents a downgrade from the slight risk across Delmarva with
yesterday's D2 outlook. The main convective threat would be
locally damaging winds from wet microbursts. Cloud cover,
especially over the southern half of area, should limit how much
the atmosphere can destabilize during the day, thus placing
some uncertainty on the severe setup.
&&
.SHORT TERM /6 AM SATURDAY MORNING THROUGH 6 PM SATURDAY/...
The models are now trending back to a progressive solution that
pulls the coastal storm away from the area faster than
yesterday's runs were showing. There will still be rains and
gusty winds over the area Saturday morning, but the rains will
end from N/W to S/E during the day and into the evening. Kept
the 2 PM Saturday ending time for the Flash Flood Watch, but it
may be able to be cancelled earlier if this latest trend holds
true.
Winds will become gusty as the low deepens and pulls away.
Highs will only be in the 60s over the Lehigh Valley and points
N/W while highs in the low 70s will be over the Delaware Valley
and central NJ. Highs over srn Delmarva and the srn tip of NJ
could reach the upper 70s to low 80s on Sat.
&&
.LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/...
Improving weather expected Sunday with fair weather in the
Monday through Tuesday period. With all the recent rainfall,
patchy fog is possible each morning Monday into Wednesday.
Diurnal showers and thunderstorms are possible on Wednesday,
mainly northwest of I-95. With the approach of the next front,
showers and thunderstorms are possible Thursday into Friday.
&&
.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.
Still some lingering MVFR CIGs at KACY, otherwise VFR.
Showers and thunderstorms developing south and west of the
terminals this afternoon are expected to expand northeastward
later in the day. This activity is expected to organize/become
widespread after sunset this evening and continue into the
overnight. MVFR conditions are anticipated but locally heavy
rainfall will lead to poor visibility (LIFR) at times tonight.
The heaviest rainfall and poorest visibilities is expected to
setup just south of PHL.
NE winds around 5 KT this morning will veer slightly out of
the E and increase to 5-10 kt this afternoon, then back out the
NE again and increase to 10-15 kt tonight as surface low
pressure develops to our south.
OUTLOOK...
MVFR due to low clouds may linger at ACY and MIV into early Saturday
night. Looking ahead, there is a low probability of MVFR in a -SHRA
on Wednesday, mainly at ABE and RDG. Otherwise, VFR conditions are
expected through Wednesday. Winds Saturday night into Sunday will
generally be northeast at 10 to 15 knots with gusts up to 20 knots.
Northeast winds are expected to continue on Monday at 5 to 10 knots,
then should become variable on Tuesday, 10 knots or less. A southwest
is anticipated to become established by Wednesday.
&&
.MARINE...
A NE wind around 5-10 kt will develop across the coastal NJ
waters as the morning progresses, but may briefly shift out of
the E this afternoon. A NE wind will strengthen tonight to
around 10 kt in the DE Bay and adjacent coastal waters and to
around 15 kt farther north in the NJ coastal waters. Winds
should quickly ramp up across these northern areas to around 20
kt with gusts 25-30 kt early Saturday morning.
OUTLOOK...
A Small Craft Advisory (SCA) is in effect for all of Delaware Bay
through 9Z Sunday. A Gale Warning is in effect for the NJ and DE
Atlantic waters through 6Z Sunday, when Northeast wind gusts in
excess of 34 knots are likely. Seas in this time frame will also
range from 7 to 10 ft on the ocean. Thereafter, frequent northeast
wind gusts to 25 knots are expected through Sunday, and residual 5+
foot seas may liner into Sunday Night. Therefore, a SCA will likely
be needed for the NJ and DE Atlantic waters through at least Sunday.
Looking ahead to Monday through Wednesday, sub-SCA conditions
are anticipated.
RIP CURRENTS...
A moderate risk for the development of dangerous rip currents
is in effect through this evening.
A high risk for the development of dangerous rip currents is
expected on Saturday for the DE and NJ beaches, due to a strong
onshore northeast flow and waves in the surf zone up to 7 FT.
Looking ahead, a persistent onshore flow and elevated seas offshore
may lead to a continued high risk of rip currents into Sunday and at
least a moderate risk of rip currents into Monday.
&&
.TIDES/COASTAL FLOODING...
A persistent onshore northeast flow will continue through at least
Sunday. Meanwhile, astronomical tides are decreasing during this
time frame, with the afternoon/evening astronomical high tides being
the highest. Tides are currently up to 1 ft above the astronomical
MLLW at most of our oceanfront, Delaware Bay, and Delaware River
gauges.
Based on the latest trends and all available guidance, we do not
anticipate minor flooding. The only exception along the oceanfront
may be the Saturday night high tide if rainfall is substantial
enough to add to the storm tide (astronomical + surge) and on the
Delaware Bay and River if the northeast flow/rainfall runoff leads
to a greater storm tide for the Saturday night and Sunday evening
high tides. While these are low probabilities, they will be watched
closely.
In terms of high surf and beach erosion potential, seas are expected
to build in our coastal waters in the 6-8 FT range per WNA guidance.
This is typically underdone with northeast gales, so seas may be 1-2
feet higher. With a northeast flow, >=80 pct of these seas will
translate onshore in terms of breakers. So there is the potential
for 8 FT breakers, which would warrant a High Surf Advisory. Also,
seas have trended down every so slightly since the last forecast
package. Therefore, we will hold off on a high surf advisory for
Saturday with this forecast package. Nevertheless, at least minor
beach erosion is likely.
&&
.CLIMATE...
Daily rainfall records for today and Saturday at our climate
sites are listed below...
7/28 7/29
ACY 2.05 (2012) 2.21 (1884)
PHL 8.02 (2013) 3.53 (1980)
drology...
ILG 2.34 (1914) 1.85 (1913)
ABE 3.00 (1969) 1.64 (1979)
TTN 2.35 (2012) 2.84 (1961)
GED 2.80 (2016) 1.07 (1969)
RDG 3.57 (1969) 2.51 (1961)
MPO 2.15 (1969) 4.59 (1969)
July total
ABE: 8.21" is the #8 wettest July on record. The wettest July
on record is 10.42" set in 1969.
RDG: 8.02" is the #8 wettest July on record. The wettest July
on record is 13.85" set in 2004.
July average temps: Projecting, for now, PHL 0.9 above normal,
losing 1.3 positive departure from the values through the 26th.
Ditto approximately the same loss at our other CLI sites will
show MPO a little below normal, TTN and ACY near normal, and all
other stations above normal.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...Flash Flood Watch through Saturday afternoon for PAZ070-071-
101-102-104.
NJ...Flash Flood Watch through Saturday afternoon for NJZ016>027.
DE...Flash Flood Watch through Saturday afternoon for DEZ001>004.
MD...Flash Flood Watch through Saturday afternoon for MDZ008-012-
015-019-020.
MARINE...Small Craft Advisory from 1 AM to 6 AM EDT Saturday for
ANZ450>455.
Gale Warning from 6 AM Saturday to 2 AM EDT Sunday for
ANZ450>455.
Small Craft Advisory from 1 AM Saturday to 2 AM EDT Sunday for
ANZ430.
Small Craft Advisory from 1 AM Saturday to 6 AM EDT Sunday for
ANZ431.
&&
Synopsis...Franck
Near Term...MPS
Short Term...MPS
Long Term...Franck
Aviation...Franck/MPS
Marine...Franck/MPS
Tides/Coastal Flooding...Franck
Climate...DragHazardous Weather Outlook National Weather Service Mount Holly NJ 1026 AM EDT Fri Jul 28 2017 NJZ001-007>010-012-013-015-PAZ054-055-060>062-103-105-106-291500- Sussex-Warren-Morris-Hunterdon-Somerset-Middlesex-Western Monmouth- Mercer-Carbon-Monroe-Berks-Lehigh-Northampton-Western Montgomery- Upper Bucks-Lower Bucks- 1026 AM EDT Fri Jul 28 2017 This Hazardous Weather Outlook is for central New Jersey, northern New Jersey, northwest New Jersey, east central Pennsylvania, northeast Pennsylvania and southeast Pennsylvania. .DAY ONE...Today and Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. DEZ001>003-MDZ008-012-015-019-020-NJZ016>023-027-PAZ070-071-101-102- 104-291500- New Castle-Kent-Inland Sussex-Cecil-Kent MD-Queen Annes-Talbot- Caroline-Salem-Gloucester-Camden-Northwestern Burlington-Ocean- Cumberland-Atlantic-Cape May-Southeastern Burlington-Delaware- Philadelphia-Western Chester-Eastern Chester-Eastern Montgomery- 1026 AM EDT Fri Jul 28 2017 ...FLASH FLOOD WATCH IN EFFECT FROM 2 PM EDT THIS AFTERNOON THROUGH SATURDAY AFTERNOON... This Hazardous Weather Outlook is for central Delaware, northern Delaware, southern Delaware, northeast Maryland, southern New Jersey and southeast Pennsylvania. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed Friday afternoon into Saturday for flash flooding. NJZ014-291500- Eastern Monmouth- 1026 AM EDT Fri Jul 28 2017 This Hazardous Weather Outlook is for central New Jersey. .DAY ONE...Today and Tonight. There is a moderate risk for the development of dangerous rip currents at the ocean beaches today. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The risk of dangerous rip currents may increase to high beginning Saturday and continuing through Monday. There is the potential for high surf with breakers of at least 8 feet along oceanfront beaches on Saturday and Sunday. A high surf advisory may be needed. Beach erosion is also possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. DEZ004-NJZ024>026-291500- Delaware Beaches-Atlantic Coastal Cape May-Coastal Atlantic- Coastal Ocean- 1026 AM EDT Fri Jul 28 2017 ...FLASH FLOOD WATCH IN EFFECT FROM 2 PM EDT THIS AFTERNOON THROUGH SATURDAY AFTERNOON... This Hazardous Weather Outlook is for southern Delaware and southern New Jersey. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. There is a moderate risk for the development of dangerous rip currents at the ocean beaches today. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. The risk of dangerous rip currents may increase to high beginning Saturday and continuing through Monday. There is the potential for high surf with breakers of at least 8 feet along oceanfront beaches on Saturday and Sunday. A high surf advisory may be needed. Beach erosion is also possible. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed Friday afternoon into Saturday for flash flooding. ANZ431-450>455-291500- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 1026 AM EDT Fri Jul 28 2017 ...GALE WATCH IN EFFECT FROM LATE TONIGHT THROUGH LATE SATURDAY NIGHT... This Hazardous Weather Outlook is for Atlantic coastal waters and Delaware Bay Waters. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Watch. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ430-291500- Delaware Bay waters north of East Point NJ to Slaughter Beach DE- 1026 AM EDT Fri Jul 28 2017 This Hazardous Weather Outlook is for Delaware Bay Waters. .DAY ONE...Today and Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Northeast winds gusts may approach gale force Saturday and Saturday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Special Weather Statement
National Weather Service Mount Holly NJ
1233 PM EDT FRI JUL 28 2017
MDZ012-015-019-020-281715-
Queen Anne's-Talbot-Kent-Caroline-
1233 PM EDT FRI JUL 28 2017
...A LINE OF SHOWERS WITH EMBEDDED TORRENTIAL DOWNPOURS WILL AFFECT
NORTHERN TALBOT...SOUTHWESTERN QUEEN ANNE'S...SOUTHWESTERN CAROLINE
AND SOUTHWESTERN KENT COUNTIES...
At 1230 PM EDT, radar indicated showers were located along a line
extending from near Bowie to Shady Side to near Talbot to
Copperville to Easton. Movement was east at 20 mph.
Locations impacted include...
Easton, Talbot, Romancoke, St. Michaels, Tanyard, Grasonville,
Stevensville, Skipton, Copperville, Chester, Wye Mills, Cordova,
Queenstown, Stevensville South and Dominion.
Torrential rainfall is developing with these showers. Rainfall rates
up to one inch per hour may cause localized flooding. Do not drive
your vehicle through flooded roadways.
These showers may intensify into thunderstorms. If thunder roars, go
indoors.
LAT...LON 3886 7626 3879 7620 3879 7619 3897 7625
3891 7624 3894 7627 3884 7637 3885 7638
3904 7631 3898 7628 3900 7617 3907 7623
3907 7619 3896 7612 3892 7596 3872 7595
3876 7638
TIME...MOT...LOC 1632Z 269DEG 17KT 3889 7668 3885 7650 3885 7630 3881
7617 3877 7604
LFSpecial Weather Statement
National Weather Service Mount Holly NJ
135 PM EDT FRI JUL 28 2017
NJZ021-023-281815-
Cumberland-Cape May-
135 PM EDT FRI JUL 28 2017
...A SHOWER WILL AFFECT SOUTHEASTERN CUMBERLAND AND NORTHWESTERN CAPE
MAY COUNTIES...
At 135 PM EDT, a shower was located over Laurel Lake, or near
Millville. The shower is nearly stationary.
Locations impacted include...
Millville, Laurel Lake, Mauricetown, Leesburg, Bricksboro, Port
Elizabeth, Bivalve, Port Norris and Dividing Creek.
Heavy rainfall is occurring with this shower...and may cause ponding
on roadways and poor drainage areas. Do not drive your vehicle
through flooded roadways.
While no lightning is currently occuring...occasional cloud to
ground lightning may develop. Lightning can strike 15 miles away
from a thunderstorm. If you see lightning or hear thunder seek a
safe shelter inside a building or vehicle.
LAT...LON 3931 7489 3926 7489 3919 7495 3919 7500
3922 7503 3921 7505 3922 7506 3929 7517
3943 7504 3934 7492
TIME...MOT...LOC 1735Z 137DEG 2KT 3931 7502
RobertsonSpecial Weather Statement
National Weather Service Mount Holly NJ
139 PM EDT FRI JUL 28 2017
MDZ012-281815-
Kent-
139 PM EDT FRI JUL 28 2017
...A SHOWER WILL AFFECT NORTHWESTERN QUEEN ANNE'S AND SOUTHWESTERN
KENT COUNTIES...
At 138 PM EDT, a shower was located over Rock Hall, or 10 miles
northwest of Centerville. The shower is nearly stationary.
Locations impacted include...
Rock Hall, Overton, Old Town and Langford.
Heavy rainfall is occurring with this shower...and may cause ponding
on roadways and poor drainage areas. Do not drive your vehicle
through flooded roadways.
Ocasional cloud to ground lightning is occuring. Lightning can
strike 15 miles away from a thunderstorm. If you see lightning or
hear thunder seek a safe shelter inside a building or vehicle.
LAT...LON 3919 7626 3921 7624 3919 7607 3918 7606
3910 7613 3910 7615 3908 7618 3901 7621
3902 7623 3904 7624 3909 7623 3913 7625
3915 7628
TIME...MOT...LOC 1738Z 137DEG 2KT 3913 7622
RobertsonSpecial Weather Statement
National Weather Service Mount Holly NJ
236 PM EDT FRI JUL 28 2017
PAZ054-055-281915-
Monroe-Carbon-
236 PM EDT FRI JUL 28 2017
...A CLUSTER OF SHOWERS WILL AFFECT NORTHEASTERN CARBON AND
NORTHWESTERN MONROE COUNTIES...
At 234 PM EDT, a cluster of showers was located over Pocono Raceway,
or 7 miles west of Mount Pocono. These showers are nearly stationary.
Locations impacted include...
Mount Pocono, Tobyhanna, Reeders, Pocono Pines, Pocono Raceway, Lake
Harmony, McMichael, Tannersville, Alpine Mountain, Scotrun,
Blakeslee, Long Pond, Albrightsville, Paradise Valley, Sun Valley,
Arrowhead Lake, Stoddartsville, Jonas, Meckesville and
Brodheadsville.
Heavy rainfall is occurring with these showers...and may cause
ponding on roadways and poor drainage areas. Do not drive your
vehicle through flooded roadways.
While no lightning is currently occuring...occasional cloud to
ground lightning may develop. Lightning can strike 15 miles away
from a thunderstorm. If you see lightning or hear thunder seek a
safe shelter inside a building or vehicle.
LAT...LON 4114 7520 4093 7541 4101 7574 4103 7574
4105 7577 4109 7577 4109 7576 4110 7575
4111 7572 4113 7569 4112 7565 4121 7556
TIME...MOT...LOC 1834Z 297DEG 7KT 4108 7550
RobertsonSpecial Weather Statement
National Weather Service Mount Holly NJ
308 PM EDT FRI JUL 28 2017
MDZ015-019-020-282000-
Queen Anne's-Talbot-Caroline-
308 PM EDT FRI JUL 28 2017
...SHOWERS AND THUNDERSTORMS WILL AFFECT TALBOT...SOUTHWESTERN QUEEN
ANNE'S AND SOUTHWESTERN CAROLINE COUNTIES...
At 307 PM EDT, radar indicated showers and thunderstorms were
located along a line extending from Copperville to near Easton to
Tanyard. Movement was northwest at 5 mph. Additional showers and
thunderstorms were spread out across other parts of the counties as
well.
Heavy rainfall is occurring with these showers and thunderstorms...
and may cause ponding on roadways and poor drainage areas. Do not
drive your vehicle through flooded roadways.
Ocasional cloud to ground lightning is occuring. Lightning can
strike 15 miles away from a thunderstorm. If you see lightning or
hear thunder seek a safe shelter inside a building or vehicle.
Locations impacted include...
Easton, Talbot, Trappe, St. Michaels, Preston, Oxford, Queen Anne,
Tanyard, Grasonville, Stevensville, Skipton, Copperville, Chester,
Matthews, Choptank, Wye Mills, Hambleton, Windyhill, Cordova and
Queenstown.
LAT...LON 3897 7627 3894 7628 3897 7633 3890 7636
3902 7632 3897 7622 3900 7617 3903 7619
3897 7599 3887 7592 3869 7590 3859 7599
3857 7602 3868 7621 3876 7622 3871 7628
3878 7629 3875 7632 3867 7634 3868 7634
TIME...MOT...LOC 1907Z 147DEG 6KT 3883 7618 3882 7604 3877 7596
RobertsonSpecial Weather Statement
National Weather Service Mount Holly NJ
314 PM EDT FRI JUL 28 2017
DEZ003-MDZ020-282000-
Inland Sussex-Caroline-
314 PM EDT FRI JUL 28 2017
...A LINE OF SHOWERS AND THUNDERSTORMS WILL AFFECT SOUTHERN
SUSSEX...NORTHEASTERN TALBOT AND SOUTHEASTERN CAROLINE COUNTIES...
At 313 PM EDT, radar indicated showers and thunderstorms were
located along a line extending from near Sharptown to near Gumboro.
Movement was north at 10 mph.
Heavy rainfall is occurring with these showers and thunderstorms...
and may cause ponding on roadways and poor drainage areas. Do not
drive your vehicle through flooded roadways.
Ocasional cloud to ground lightning is occuring. Lightning can
strike 15 miles away from a thunderstorm. If you see lightning or
hear thunder seek a safe shelter inside a building or vehicle.
Locations impacted include...
Georgetown, Seaford, Millsboro, Laurel, Federalsburg, Bridgeville,
Dagsboro, Preston, Harmony, Smithville, Gumboro, Agner, Sycamore,
Griffin, Long Neck, Blades, Frankford and Bethel.
LAT...LON 3855 7570 3864 7571 3869 7577 3868 7580
3870 7580 3871 7584 3869 7591 3880 7592
3882 7590 3887 7592 3863 7517 3859 7518
3859 7521 3858 7519 3845 7523 3845 7534
TIME...MOT...LOC 1913Z 198DEG 8KT 3860 7574 3847 7530
RobertsonThe national radar mosaic for the moment the first event began.
28 heavy rain, 6 flood. Local standard time, as filed.
Flooding reported on Front and Poplar streets.
Just over four inches of rain fell.
Just over three inches of rain fell.
Flooding reported on Blackiston church road at Millington road.
Route 1 flooded at Clifton road.
Reynolds Pond road from routes 16 to 30 flooded.
Flooding was reported between Slaughter Neck, Neal Road and Route 30.
High water was reported on Redden road.
Just over four inches of rain fell.
Two and a half inches of rain fell in 12 hours.
Just over three and a half inches of rain fell in 12 hours.
Around three inches fell in 12 hours.
Around three inches of rain fell.
Just over four and a half inches of rain fell.
Just over three inches of rain fell in 12 hours.
Two and a half inches of rain fell in 12 hours.
Just over three inches of rain fell.
Just over two and a half inches of rain fell.
Almost six inches of rain fell. DEOS.
Almost five inches of rain fell at this DEOS site.
Three and a half inches of rain fell at this DEOS site.
Just over four inches of rain fell at this DEOS site.
Just over four and a half inches of rain fell at this DEOS site.
Just under four inches of rain fell at this DEOS site.
Just under four inches of rain fell at this DEOS site.
Just over three inches of rain fell at this DEOS site.
Just over three inches of rain fell at this DEOS site.
Just under five inches of rain fell at this DEOS.
Just under four inches of rain fell at this DEOS.
Just over two inches of rain fell at this DEOS.
About four and a half inches of rain fell at this DEOS.
Just over two inches of rain fell at this DEOS.
Around three and a half inches of rain fell at this DEOS.
Three inches of rain was measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Delaware in 2017Every state in 2017This day in weather historyWarnings in Delaware, July 2017
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 704178, 704188, 704189, 704180, 704182, 704184, 704185, 704187, 704191, 704192, 704193, 704194, 704195, 704196, 704197, 704198, 704199, 704201, 704202, 704203, 704204, 704205, 704206, 704207, 704208, 704210, 704211, 704213, 704214, 704216, 704218, 704219, 704220, 704221.